toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Records Links
Author (up) Bombacigno, F.; Boudet, S.; Montani, G. url  doi
openurl 
  Title Generalized Ashtekar variables for Palatini f(R) models Type Journal Article
  Year 2021 Publication Nuclear Physics B Abbreviated Journal Nucl. Phys. B  
  Volume 963 Issue Pages 115281 - 21pp  
  Keywords  
  Abstract We consider special classes of Palatini f(R) theories, featured by additional Loop Quantum Gravity inspired terms, with the aim of identifying a set of modified Ashtekar canonical variables, which still preserve the SU(2) gauge structure of the standard theory. In particular, we allow for affine connection to be endowed with torsion, which turns out to depend on the additional scalar degree affecting Palatini f( R) gravity, and in this respect we successfully construct a novel Gauss constraint. We analyze the role of the additional scalar field, outlining as it acquires a dynamical character by virtue of a non vanishing Immirzi parameter, and we describe some possible effects on the area operator stemming from such a revised theoretical framework. Finally, we compare our results with earlier studies in literature, discussing differences between metric and Palatini approaches. It is worth noting how the Hamiltonian turns out to be different in the two cases. The results can be reconciled when the analysis is performed in the Einstein frame.  
  Address [Bombacigno, Flavio] Univ Valencia, CSIC, Ctr Mixto, Dept Fis Teor, Valencia 46100, Spain, Email: flavio.bombacigno@ext.uv.es;  
  Corporate Author Thesis  
  Publisher Elsevier Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0550-3213 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000613579500003 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 4706  
Permanent link to this record
 

 
Author (up) Bombacigno, F.; Boudet, S.; Olmo, G.J.; Montani, G. url  doi
openurl 
  Title Big bounce and future time singularity resolution in Bianchi I cosmologies: The projective invariant Nieh-Yan case Type Journal Article
  Year 2021 Publication Physical Review D Abbreviated Journal Phys. Rev. D  
  Volume 103 Issue 12 Pages 124031  
  Keywords  
  Abstract We extend the notion of the Nieh-Yan invariant to generic metric-affine geometries, where both torsion and nonmetricity are taken into account. Notably, we show that the properties of projective invariance and topologicity can be independently accommodated by a suitable choice of the parameters featuring this new Nieh-Yan term. We then consider a special class of modified theories of gravity able to promote the Immirzi parameter to a dynamical scalar field coupled to the Nieh-Yan form, and we discuss in more detail the dynamics of the effective scalar tensor theory stemming from such a revised theoretical framework. We focus, in particular, on cosmological Bianchi I models and we derive classical solutions where the initial singularity is safely removed in favor of a big bounce, which is ultimately driven by the nonminimal coupling with the Immirzi field. These solutions, moreover, turn out to be characterized by finite time singularities, but we show that such critical points do not spoil the geodesic completeness and wave regularity of these spacetimes.  
  Address  
  Corporate Author Thesis  
  Publisher Place of Publication Editor  
  Language Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0010 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000661819200005 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 4870  
Permanent link to this record
 

 
Author (up) Bombacigno, F.; Moretti, F.; Boudet, S.; Olmo, G.J. url  doi
openurl 
  Title Landau damping for gravitational waves in parity-violating theories Type Journal Article
  Year 2023 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.  
  Volume 02 Issue 2 Pages 009 - 29pp  
  Keywords Gravitational waves in GR and beyond: theory; modified gravity; gravitational waves / experiments; dark matter experiments  
  Abstract We discuss how tensor polarizations of gravitational waves can suffer Landau damping in the presence of velocity birefringence, when parity symmetry is explicitly broken. In particular, we analyze the role of the Nieh-Yan and Chern-Simons terms in modified theories of gravity, showing how the gravitational perturbation in collisionless media can be characterized by a subluminal phase velocity, circumventing the well-known results of General Relativity and allowing for the appearance of the kinematic damping. We investigate in detail the connection between the thermodynamic properties of the medium, such as temperature and mass of the particles interacting with the gravitational wave, and the parameters ruling the parity violating terms of the models. In this respect, we outline how the dispersion relations can give rise in each model to different regions of the wavenumber space, where the phase velocity is subluminal, superluminal or does not exist. Quantitative estimates on the considered models indicate that the phenomenon of Landau damping is not detectable given the sensitivity of present-day instruments.  
  Address [Bombacigno, F.; Moretti, F.; Olmo, Gonzalo J.] Ctr Mixto Univ Valencia, CSIC, Dept Fis Teor, Carrer Doctor Moliner 50, Valencia 46100, Spain, Email: flavio2.bombacigno@uv.es;  
  Corporate Author Thesis  
  Publisher IOP Publishing Ltd Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1475-7516 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:001040875600002 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 5624  
Permanent link to this record
 

 
Author (up) Boudet, S.; Bombacigno, F.; Montani, G.; Rinaldi, M. url  doi
openurl 
  Title Superentropic black hole with Immirzi hair Type Journal Article
  Year 2021 Publication Physical Review D Abbreviated Journal Phys. Rev. D  
  Volume 103 Issue 8 Pages 084034 - 14pp  
  Keywords  
  Abstract In the context of f(R) generalizations to the Hoist action, endowed with a dynamical Immirzi field, we derive an analytic solution describing asymptotically anti-de Sitter black holes with hyperbolic horizon. These exhibit a scalar hair of the second kind, which ultimately depends on the Immirzi field radial behavior. In particular, we show how the Immirzi field modifies the usual entropy law associated to the black hole. We also verify that the Immirzi field boils down to a constant value in the asymptotic region, thus restoring the standard loop quantum gravity picture. We finally prove the violation of the reverse isoperimetric inequality, resulting in the superentropic nature of the black hole, and we discuss in detail the thermodynamic stability of the solution.  
  Address [Boudet, Simon; Rinaldi, Massimiliano] Univ Trento, Dipartimento Fis, Via Sommar 14, I-38123 Povo, TN, Italy, Email: simon.boudet@unitn.it;  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0010 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000649081100011 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 4833  
Permanent link to this record
 

 
Author (up) Boudet, S.; Bombacigno, F.; Moretti, F.; Olmo, G.J. url  doi
openurl 
  Title Torsional birefringence in metric-affine Chern-Simons gravity: gravitational waves in late-time cosmology Type Journal Article
  Year 2023 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.  
  Volume 01 Issue 1 Pages 026 - 28pp  
  Keywords Gravitational waves in GR and beyond: theory; modified gravity; Cosmological perturbation theory in GR and beyond; Exact solutions; black holes and black hole thermodynamics in GR and beyond  
  Abstract In the context of the metric-affine Chern-Simons gravity endowed with projective invariance, we derive analytical solutions for torsion and nonmetricity in the homogeneous and isotropic cosmological case, described by a flat Friedmann-Robertson-Walker metric. We discuss in some details the general properties of the cosmological solutions in the presence of a perfect fluid, such as the dynamical stability and the emergence of big bounce points, and we examine the structure of some specific solutions reproducing de Sitter and power law behaviours for the scale factor. Then, we focus on first-order perturbations in the de Sitter scenario, and we study the propagation of gravitational waves in the adiabatic limit, looking at tensor and scalar polarizations. In particular, we find that metric tensor modes couple to torsion tensor components, leading to the appearance, as in the metric version of Chern-Simons gravity, of birefringence, characterized by different dispersion relations for the left and right circularized polarization states. As a result, the purely tensor part of torsion propagates like a wave, while nonmetricity decouples and behaves like a harmonic oscillator. Finally, we discuss scalar modes, outlining as they decay exponentially in time and do not propagate.  
  Address [Boudet, S.] Univ Trento, Dipartimento Fis, Via Sommar 14, I-38123 Povo, TN, Italy, Email: simon.boudet@unitn.it;  
  Corporate Author Thesis  
  Publisher IOP Publishing Ltd Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1475-7516 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:001090397800016 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 5791  
Permanent link to this record
 

 
Author (up) Boudet, S.; Bombacigno, F.; Olmo, G.J.; Porfirio, P. url  doi
openurl 
  Title Quasinormal modes of Schwarzschild black holes in projective invariant Chern-Simons modified gravity Type Journal Article
  Year 2022 Publication Journal of Cosmology and Astroparticle Physics Abbreviated Journal J. Cosmol. Astropart. Phys.  
  Volume 05 Issue 5 Pages 032 - 29pp  
  Keywords Gauss-Bonnet-Lovelock-Horndeski-Palatini etc gravity theories; Exact solutions; black holes and black hole thermodynamics in GR and beyond  
  Abstract We generalize the Chern-Simons modified gravity to the metric-affine case and impose projective invariance by supplementing the Pontryagin density with homothetic curvature terms which do not spoil topologicity. The latter is then broken by promoting the coupling of the Chern-Simons term to a (pseudo)-scalar field. The solutions for torsion and nonmetricity are derived perturbatively, showing that they can be iteratively obtained from the background fields. This allows us to describe the dynamics for the metric and the scalar field perturbations in a self-consistent way, and we apply the formalism to the study of quasi normal modes in a Schwarzschild black hole background. Unlike in the metric formulation of this theory, we show that the scalar field is endowed with dynamics even in the absence of its kinetic term in the action. Finally, using numerical methods we compute the quasinormal frequencies and characterize the late-time power law tails for scalar and metric perturbations, comparing the results with the outcomes of the purely metric approach.  
  Address [Boudet, S.] Univ Trento, Dipartimento Fis, Via Sommar 14, I-38123 Povo, TN, Italy, Email: simon.boudet@unitn.it;  
  Corporate Author Thesis  
  Publisher IOP Publishing Ltd Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1475-7516 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000804493000004 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 5238  
Permanent link to this record
 

 
Author (up) Moretti, F.; Bombacigno, F.; Montani, G. url  doi
openurl 
  Title The Role of Longitudinal Polarizations in Horndeski and Macroscopic Gravity: Introducing Gravitational Plasmas Type Journal Article
  Year 2021 Publication Universe Abbreviated Journal Universe  
  Volume 7 Issue 12 Pages 496 - 28pp  
  Keywords gravitational waves; gauge-invariant method; Landau damping; macroscopic gravity  
  Abstract We discuss some general and relevant features of longitudinal gravitational modes in Horndeski gravity and their interaction with matter media. Adopting a gauge-invariant formulation, we clarify how massive scalar and vector fields can induce additional transverse and longitudinal excitations, resulting in breathing, vector, and longitudinal polarizations. We review, then, the interaction of standard gravitational waves with a molecular medium, outlining the emergence of effective massive gravitons, induced by the net quadrupole moment due to molecule deformation. Finally, we investigate the interaction of the massive mode in Horndeski gravity with a noncollisional medium, showing that Landau damping phenomenon can occur in the gravitational sector as well. That allows us to introduce the concept of “gravitational plasma”, where inertial forces associated with the background field play the role of cold ions in electromagnetic plasma.  
  Address [Moretti, Fabio; Montani, Giovanni] Sapienza Univ Rome, Dept Phys, Ple Aldo Moro 5, I-00185 Rome, Italy, Email: fabio.moretti@uniroma1.it;  
  Corporate Author Thesis  
  Publisher Mdpi Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000741918900001 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 5076  
Permanent link to this record
 

 
Author (up) Moretti, F.; Bombacigno, F.; Montani, G. url  doi
openurl 
  Title Gravitational Landau damping for massive scalar modes Type Journal Article
  Year 2020 Publication European Physical Journal C Abbreviated Journal Eur. Phys. J. C  
  Volume 80 Issue 12 Pages 1203 - 9pp  
  Keywords  
  Abstract We establish the possibility of Landau damping for gravitational scalar waves which propagate in a non-collisional gas of particles. In particular, under the hypothesis of homogeneity and isotropy, we describe the medium at the equilibrium with a Juttner-Maxwell distribution, and we analytically determine the damping rate from the Vlasov equation. We find that damping occurs only if the phase velocity of the wave is subluminal throughout the propagation within the medium. Finally, we investigate relativistic media in cosmological settings by adopting numerical techniques.  
  Address [Moretti, Fabio; Montani, Giovanni] Sapienza Univ Rome, Phys Dept, Ple Aldo Moro 5, I-00185 Rome, Italy, Email: fabio.moretti@uniroma1.it;  
  Corporate Author Thesis  
  Publisher Springer Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1434-6044 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000615196900004 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 4707  
Permanent link to this record
 

 
Author (up) Schiavone, T.; Montani, G.; Bombacigno, F. url  doi
openurl 
  Title f(R) gravity in the Jordan frame as a paradigm for the Hubble tension Type Journal Article
  Year 2023 Publication Monthly Notices of the Royal Astronomical Society Abbreviated Journal Mon. Not. Roy. Astron. Soc.  
  Volume 522 Issue 1 Pages L72-L77  
  Keywords supernovae: general; galaxies: distances and redshifts; cosmological parameters; dark energy; cosmology: theory  
  Abstract We analyse the f(R) gravity in the so-called Jordan frame, as implemented to the isotropic Universe dynamics. The goal of the present study is to show that according to recent data analyses of the supernovae Ia Pantheon sample, it is possible to account for an effective redshift dependence of the Hubble constant. This is achieved via the dynamics of a non-minimally coupled scalar field, as it emerges in the f(R) gravity. We face the question both from an analytical and purely numerical point of view, following the same technical paradigm. We arrive to establish that the expected decay of the Hubble constant with the redshift z is ensured by a form of the scalar field potential, which remains essentially constant for z less than or similar to 0.3, independently if this request is made a priori, as in the analytical approach, or obtained a posteriori, when the numerical procedure is addressed. Thus, we demonstrate that an f(R) dark energy model is able to account for an apparent variation of the Hubble constant due to the rescaling of the Einstein constant by the f(R) scalar mode.  
  Address [Schiavone, Tiziano] Univ Pisa, Dept Phys Fermi, Largo Bruno Pontecorvo 3, I-56127 Pisa, Italy, Email: tschiavone@fc.ul.pt  
  Corporate Author Thesis  
  Publisher Oxford Univ Press Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0035-8711 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:001066034100015 Approved no  
  Is ISI yes International Collaboration yes  
  Call Number IFIC @ pastor @ Serial 5672  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records:
ific federMinisterio de Ciencia e InnovaciĆ³nAgencia Estatal de Investigaciongva